Utah, 2003Damaging Wind in Utah, July 24, 2003
July 24, 2003 · NWS SLC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 24, 1:57 PM MST, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 24, 1:57 PM MST, 1 hour 3 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
257 PM MDT THU JUL 24 2003
.SYNOPSIS...UTAH WILL BE UNDER A VERY WARM...MOIST AND UNSTABLE
SOUTHWEST FLOW THROUGH THE WEEKEND. THE NORTH WILL STABILIZE EARLY
NEXT WEEK.
.DISCUSSION...MOISTURE CONTINUES TO STREAM NORTH ACROSS THE GREAT
BASIN. UTAH STILL ON THE EASTERN EDGE OF MAIN PLUME BUT THAT WILL
CHANGE AS THE HIGH GIVES WAY TO THE INCOMING SHORTWAVE ENERGY OVER
THE PACIFIC NORTHWEST. TODAY BREEZY SOUTHERLY SURFACE WINDS HAVE
DEVELOPED ACROSS WESTERN UTAH. THIS HAS PUSHED THE LAKE BREEZE FRONT
INTO IDAHO AND WYOMING...STABILIZING THE NORTHERN PORTIONS OF THE
AREA. WEST DESERTS AND EASTERN DESERT BASINS WILL DE-STABILIZE
TONIGHT. RELATIVE HUMIDITY REMAINS HIGH ENOUGH THAT NO FIRE WEATHER
WARNINGS NEEDED EVEN WITH BREEZY WINDS. MEANWHILE AREA OF
THUNDERSTORMS IS MOVING INTO SOUTHWEST UTAH. THESE WILL LIKELY
TRACK NORTH ACROSS WESTERN UTAH THROUGH THE NIGHT. DRYING IN ARIZONA
ON THE WATER VAPOR LOOP INDICATES SHORTWAVE SUPPORT FOR THAT
CLUSTER.
FARTHER NORTHWEST A FRONTAL ZONE HAS DEVELOPED OVER SOUTHEAST OREGON
AND IDAHO. THIS IS PROGGED TO PUSH TO NORTHWEST UTAH FRIDAY EVENING
AND STALL OVER THE LAKE THROUGH SATURDAY MORNING. THIS WILL BE A
FOCUSING MECHANISM TO WORK ON AVAILABLE MOISTURE...SUPPORTED BY WEAK
JET DYNAMICS. RAISED POPS FOR SATURDAY AND SUNDAY AND LOWERED
TEMPERATURES BUT MAY NEED TO FURTHER ADJUST THE GRIDS IN THAT
DIRECTION.
SUNDAY NIGHT THROUGH THURSDAY...HIGH PRESSURE ALOFT REBOUNDS WEST OF
UTAH WITH A NORTHERLY FLOW ALOFT STABILIZING NORTHERN UTAH. DEEP
MOISTURE REMAINS ENTRENCHED IN SOUTHERN UTAH SO NEED TO CONTINUE
WITH DAILY MENTION OF SHOWERS DOWN SOUTH.
SLC 3234 CDC 4222 GIBSON
.SLC...NONE.
Hazardous weather outlook, Jul 24, 6:00 AM MST, 9 hours before
IDZ024-025-UTZ001>021-WYZ021-251300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT THU JUL 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WCJIN-WYSW
Thunderstorm Wind, Washington
- When
- July 24, 3:00 PM MST to 3:15 PM MST
- Where
- Washington County, Gunlock
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.280, -113.505 (the zone’s center; the record gives no point)
Thunderstorm outflow winds gusted to 57 mph (50 kts) in St. George, with power lines reported down in Gunlock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, July 24, 20031 death · 1 event
- Damaging Winds in Texas, July 24, 2003$80,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in Vermont, July 24, 2003$60,000 · 1 in hail · 3 events
- Lightning Strike in Colorado, July 24, 2003$50,000 · 1 event
- Hail in New York, July 24, 2003$25,000 · 0.88 in hail · 5 events
- Flash Flood in Vermont, July 24, 2003$25,000 · 1 event
- Flash Flood in Vermont, July 24, 2003$25,000 · 1 event
- Damaging Wind in Florida, July 24, 2003$20,000 · 50 kt wind · 1 event
- Damaging Wind in Texas, July 24, 20031 injured · 52 kt wind · 2 events
- Damaging Wind in New York, July 24, 2003$15,000 · 52 kt wind · 1 event
- Flash Flooding in Georgia, July 24, 20032 events
- Cold in Alabama, July 24, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380328.